About 4 months and 2 weeks after lipo of flanks, stomach, inner thigh, and bra line, I still have bruising on my hips and inner thighs. Arnica didn't really help and I am now using Hydroquinone as per my doctor's instructions. Is it normal to still be bruised like this? I am afraid it is permanent skin discoloration.
Should Bruising from Lipo Still Be Around 4 1/2 Months Later?
Doctor Answers (4)
Liposuction Bruising at 4.5 Months
Hemosiderin staining can improve over about one year's time. Kenneth Hughes, MD Los Angeles, CA
Web reference: http://www.hughesplasticsurgery.com/Liposuction.php
Bruising after liposuction
Yes, unresolved bruising 4 months after liposuction would be unusual if not impossible. Most bruising resolves after about 1-2 weeks. Most likely you have dealing with some staining of the skin, possibly from hemosiderin (a byproduct of broken down blood cells). The body should eventually resolve this for you, but it could take months to years. I am not certain how well hydroquinone works for this. In general, hydroquinone is thought to affect the melanocytes in the skin, which really doesn't have anything to do with hemosiderin deposits. But, a dermatologists recommendations should be followed instead of mine for this.
Can bruising be around for 4.5 months from Lipo?
This type of skin discoloration can occur with liposuction, it will fade over time and follwing your PS instructions of using hydroquinone to treat those areas is the best route. Be sure to continue to massage the area and do not expose the area to any sun as it can make the situation worse. Good luck and the discoloration will fade with time.
You might also like...
Yes, you are correct. Bruising would be very unusual 4 1/2 months following any surgery unless you are on a blood thinner and/ or these are new bruises. The discoloration most likely is hemosiderine deposits which have deposited under your skin following resolution of the bruise. The good news is that with conservative treatment like massage/ manipulation/ etc. these areas can slowly fade out with time. This may however take many months to years. Laser ablation of these deposits can also be an option if conservative treatment fails. Best,
Gary R Culbertson, MD, FACS
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.